Missouri, 2005

Damaging Wind in Missouri, August 5, 2005

August 5, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 5, 2:23 PM CST, 22 minutes earlier.

Area forecast discussion, Aug 5, 2:23 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT FRI AUG 5 2005

.DISCUSSION...

WHAT LITTLE IS LEFT OF THE FRONT THAT MOVED THROUGH THE REGION
OVERNIGHT CONTINUES TO WASH OUT OVER ARKANSAS. LOW LEVEL THETA E
GRADIENT IS FAIRLY BAGGY...BUT JUICIER/MORE UNSTABLE AIRMASS IS
CONFINED MOSTLY TO OUR SOUTHERN/SOUTHEASTERN CWA. EXPECT CONVECTION
THIS EVENING TO REMAIN PRIMARILY SOUTH OF INTERSTATE 44. ELEVATED
THETA E GRADIENT HAS LIT UP THE PAST COUPLE OF NIGHTS...HOWEVER THE
GRADIENT HAS LIKELY WEAKENED CONSIDERABLY TODAY SO PROBABLY WONT BE
AS MUCH PRECIPITATION ASSOCIATED WITH IT TONIGHT AFTER MIDNIGHT.
NONE THE LESS KEPT IN SO LOW POPS AFTER MIDNIGHT INTO THE MORNING
HOURS JUST IN CASE.

NAM AND GFS BOTH ADVECT IN MUCH DRIER MID/UPPER LEVEL AIRMASS
SATURDAY AFTERNOON AND EVENING. THAT SHOULD GREATLY LIMIT THE AREAL
COVERAGE OF PULSE CONVECTION SATURDAY AND SUNDAY AFTERNOONS. WATER
VAPOR IMAGERY DOES SHOW THIS DRY INTRUSION OVER NEBRASKA MAKING SOME
PROGRESS SOUTHWARD...HOWEVER DO HAVE MY DOUBTS THAT IT WILL MOVE AS
QUICKLY AS MODELS SUGGEST. SINCE WE HAVE POPS GOING ALREADY HAVE
OPTED TO JUST NUDGE THEM DOWNWARD A BIT STILL FOCUSING THE HIGHEST
POPS OVER OUR FAR SOUTHERN CWA WHERE ANY ADVANCING DRIER MID LEVEL
AIRMASS IS LIKELY TO HAVE ITS SMALLEST INFLUENCE.

CONTINUED TO KEEP TEMPERATURES SLIGHTLY ABOVE GUIDANCE THROUGH THE
PERIOD AS EVEN A LITTLE BIT OF SUNSHINE SHOULD ALLOW TEMPERATURES TO
RESPOND VERY QUICKLY GIVEN THE DROUGHT. STILL SOME THREAT OF
ISOLATED PULSE CONVECTION MONDAY AFTERNOON/EVENING AS THE MID LEVEL
SHEAR AXIS MEANDERS AROUND THE LOWER MISSISSIPPI VALLEY. CONVECTION
SHOULD BE MOSTLY CONFINED TO AREAS SOUTH/EAST OF THE SHEAR AXIS AND
MOST OF THE MODELS ARE HINTING AT THAT SETTING UP EITHER OVER OUR
FAR SOUTHEAST COUNTIES IF NOT SOUTHEAST OF OUR CWA ALTOGETHER.

IZZI

&&

.AVIATION...

FOR THE 18Z TAFS...SCATTERED TO BROKEN CUMULUS WILL DEVELOP THIS
AFTERNOON WITH BASES GENERALLY AROUND 5 KFT. ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING IN A
MOIST AND UNSTABLE AIRMASS. I WILL CONTINUE WITH CB CLOUD REMARKS IN
THE SPRINGFIELD AND JOPLIN TAFS AND MONITOR TRENDS FOR THUNDERSTORM
DEVELOPMENT.  LOCALIZED MVFR CONDITIONS WILL DEVELOP WHERE SHOWERS
OCCUR. WINDS WILL GENERALLY BE NORTHEAST BUT OUTFLOW BOUNDARIES FROM
SCATTERED STORMS WILL RESULT IN LOCALIZED VARIABLE AND GUSTY WINDS.
OTHERWISE VFR CONDITIONS WILL BE THE RULE THROUGH TONIGHT.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 5, 12:00 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI AUG 5 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

  MAINLY SOUTH OF INTERSTATE 44 THOUGH MID EVENING.

  DISCUSSION:

  ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING...MAINLY
  ACROSS SOUTHERN MISSOURI. ITS NOT OUT OF THE QUESTION THAT A
  THUNDERSTORM OR TWO COULD PRODUCE AN ISOLATED WIND GUST IN EXCESS
  OF 50 MPH AND POSSIBLY SOME HAIL SMALLER THAN NICKELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE
  THROUGH THE WEEKEND...MAINLY SOUTH OF INTERSTATE 44. ANY
  THUNDERSTORMS THAT DO FORM WILL LIKELY REMAIN ISOLATED WITH MOST
  AREAS REMAINING DRY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Local storm report, Aug 5, 2:06 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT FRI AUG 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     3 E BRANSON             36.65N 93.17W
08/05/2005                   TANEY              MO   LAW ENFORCEMENT

            TREES BLOWN OVER ON HIGHWAY T

MMT

The radar

The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ozark

When
August 5, 2:45 PM CST
Where
Ozark County, 4 mi W of Isabella
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
36.583, -92.517

Severe thunderstorm winds destroyed a roof off of a marina near Bull Shoals Lake. Numerous trees in the vacinity of this area were also downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470793.